MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA PK 4.5MM, BLUE/WHTE & BLUE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA PK 4.5MM, BLUE/WHTE & BLUE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203103
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the twinfix broke when the anchor was turned.No patient injury reported.
 
Additional Manufacturer Narrative
One 4.5 twinfix ultra pk anchor assembly was returned for evaluation.Visual assessment confirmed the reported breakage.The distal tip of the anchor has broken off at the suture eyelet.The inserter shaft is bent.The inserters¿ tines are bent and twisted.No suture was returned.This condition of the device indicates the anchor was subjected to excessive forces as a result of off axis insertion.

Brand Name
TWINFIX ULTRA PK 4.5MM, BLUE/WHTE & BLUE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7038187
Report Number1219602-2017-01425
Device Sequence Number944274
Product Code MBI
UDI-Device Identifier03596010656155
UDI-Public(01)03596010656155(17)220519(10)50665361
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2022
Device Model Number72203103
Device Catalogue Number72203103
Device Lot Number50665361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2017
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer12/12/2017
Initial Report FDA Received Date11/16/2017
Supplement Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR